Neither the Memorial Sloan-Kettering Cancer Center nor the University of Maryland Medical Center lists weight loss as a purported use for the hawthorn berry. Both are trusted institutions when it comes to complementary and alternative medicine. Other than improved heart function in people with heart failure, no evidence exists to support the use of this herb for any alternative purposes. Any weight loss you experience while taking the supplement isn’t likely the result of a decrease in fat.
The hawthorn berry, however, can cause the release of water retention by expelling excess sodium from the body. The reason for loss of fluids is that sodium helps maintain the correct balance of water in the body. The higher the sodium, the more fluid your body tends to retain to keep its water-to-sodium ratio. If the hawthorn berry expels sodium, the kidneys then produce more urine to maintain this ratio. The only weight loss you’re experiencing is from water weight, which is only temporary.
Also Read About Nasaclear 250 mcg
Though the hawthorn berry is considered safe when taken in recommended dosages, this herb can cause some unsettling side effects. People have been known to suffer nausea, headaches and heart palpitations while using this herbal supplement, warns the University of Maryland Medical Center. It may also cause fatigue and sweating.
The recommended dosage range of hawthorn berry is relatively wide. Anywhere between 160 and 1,800 milligrams is considered safe, advises the University of Maryland Medical Center. But these dosages are for anything from relieving chest pain to reducing blood pressure. No specification in milligrams is stated for reducing water retention.
Instead of using only a dietary supplement to promote weight loss, consider a combination of diet and exercise. Not only does this encourage a healthy weight loss, but it also establishes a lifestyle to help you keep the weight off. Before reducing your caloric intake, increasing your level of physical activity or taking part in any weight-loss plan, talk to your doctor.